Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 9, 2021, 11:24 AM CDT for Washington County, Alabama. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2021, 11:24 AM CDT (16:24 UTC)
- Expired
- Jun 9, 2021, 12:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Mobile, AL
County Washington County, AL
The radar
The Mobile radar (KMOB), 79 km from the middle of the area, began a volume at 16:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2281 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
643
WWUS84 KMOB 091624
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
1124 AM CDT Wed Jun 9 2021
ALZ052-261-091715-
Washington AL-Mobile Inland AL-
1124 AM CDT Wed Jun 9 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH
CENTRAL MOBILE AND SOUTHERN WASHINGTON COUNTIES UNTIL 1215 PM CDT...
At 1123 AM CDT, the strong thunderstorm was located near Deer Park,
or 7 miles north of Citronelle, moving northeast at 15 mph.
Wind gusts of 30 to 40 mph will be possible with this storm.
Locations impacted include...
Citronelle, Wagarville, Deer Park and Tibbie.
LAT...LON 3143 8791 3141 8792 3141 8791 3139 8791
3139 8793 3138 8795 3138 8793 3107 8822
3117 8840 3154 8821
TIME...MOT...LOC 1623Z 213DEG 15KT 3119 8827
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 9, 6:40 AM CDT, 4 hours 44 minutes earlier.
Area forecast discussion, Jun 9, 6:40 AM CDT, 4 hours 44 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
640 AM CDT Wed Jun 9 2021
.AVIATION...
12Z issuance...Conditions across the forecast area range from mid
to upper MVFR along the coast and over Mississippi to low end
MVFR with local IFR/LIFR east of the Alabama River and north of
I-10. Conditions are expected to rise to general upper MVFR or
higher by late morning. Local drops in CIGs/VISBYs are expected in
scattered to numerous showers and thunderstorms late this morning
into the afternoon. Southeast to south winds starting the day at
5 knots or lighter north of I-10, around 10 knots along and south
will rise to around 10 knots inland, 10 to 15 knots along and
south of I-10. After 00z, winds will lighten, with fog again
possible north of I-10 after 06z. VISBYs are expected to generally
remain at MVFR or higher, though local IFR or lower are possible.
Winds will light to around 5 knots or lower inland, 5 to 10 knots
closer to the coast.
/16
&&
.PREV DISCUSSION... /issued 453 AM CDT Wed Jun 9 2021/
NEAR TERM UPDATE /Now Through Thursday/...Several rounds of shortwave
energy move through an upper level trough stretching southwest from
the Great Lakes to northwest Mexico. A surface ridge stretching west
over the western Atlantic becomes less organized as it moves onshore
over the Southeast, but better southwesterly flow on the east side
of an 850mb low over the eastern Plains has brought a plume of Gulf
moisture inland over the Lower/Central Mississippi River Valley,
with precipitable h20 levels having risen to around 2.0". As the
shortwave energy moves through the upper trough and into southwest
to northeast zonal upper flow over the Southeast, it shifts a
resultant 850mb trough east, along with the moisture plume, and deep
layer southwesterly flow settles over the Southeast. Upper support
over the central/eastern portions of the Southeast are initially
suppressed with the area between the upper trough and an upper low
over the western Caribbean, but through Thursday, the upper low
shifts south with the mean upper trough shifting east a bit, along
with the axis of better PoPs. For the forecast area, this means
numerous showers and thunderstorms moving over areas northwest of I-
65. With the rain axis shifting east to over northwestern portions
of the forecast area, am concerned with an uptick in the chance of
strong to marginally severe storms, mainly of the pulse-type severe.
MUCapes rise to around 2000J/kg northwest of the Alabama River
Wednesday with around 2600J/kg indicated on model sounding for
Thursday afternoon. DCape values top out around 500-600J/kg each
afternoon. Adding to the risk Wednesday afternoon are several dry
layers above 500mb, with water loading in the taller storms
Thursday the main driver.
Cooler temperatures will see the same shift as increased insolation
inhibiting cloud cover and rain cooling moves over northwestern
portions of the forecast area. For Wednesday, high temperatures in
the low to mid 80s are expected west of the Alabama, with mid 80s to
around 90 east. Thursday, the upper 80s to around 90 shift east of I-
65, with low to mid 80s elsewhere. Low temperatures in the mid 60s
to around 70 are expected each night.
Overnight fog development is likely each night, though guidance at
this point is not advertising a significant chance of visibilities
dropping below 1sm. Have put/left areas of fog in for areas along
and south of the Highway 84 corridor for now, and playing any Dense
Fog Advisory by ear. /22/16
SHORT TERM /Thursday night Through Friday night/...Broad upper
level ridging persists across much of the central U.S. as a weak
upper level trough slowly progresses through the southeast and
breaks down the ridge over the East Coast. The surface high
pressure over the southeastern U.S. shifts into the Gulf of Mexico
Thursday evening causing winds to shift from southerly to
southwesterly and eventually westerly by the end of the period. A
tropical warm, moist air mass typical for this time of year will
be maintained throughout the period as the upper level trough
progress across the forecast area. Isolated to scattered showers
and thunderstorms can be expected each afternoon during peak
heating and into early evening hours. Model guidance suggests
PWAT's ranging from 1.5 to 2 inches across the area so localized
heavy rain could be possible. Afternoon instability in combination
with the increased PWATs could also lead to some localized wet
microburst potential with associated strong wind gusts. Highs
during the short term will generally be in the mid to upper 80s.
Overnight lows will range from the low to mid 70s inland with mid
to upper 70s along the coast. /14
EXTENDED TERM /Saturday Through Tuesday/...A shortwave trough
moves along the eastern periphery of an upper level ridge parked
over much of the western half of the CONUS over the weekend. Several
subtle shortwaves rotate around the upper ridge to our west through
the extended forecast, but the placement of these these features is
tough to time out once we get into early next week. That said,
current guidance is hinting at one shortwave pivoting into the area
Saturday afternoon and at least one more on Sunday. Down at the
surface, weak surface ridging remains draped across the western
Atlantic and into the Gulf through the period. Best chances for rain
will be over the weekend with POPs increasing to 50-60% by Sunday
afternoon. As we head into early next week, expect more of a
summertime pattern with scattered showers and storms each day.
Temperatures remain toasty through early next week. Highs are
forecast to top out in the low 90s each afternoon (a few spots
might top out in the mid 90s) with mid to upper 80s at the beaches
due to the sea breeze. Overnight lows only dip into the low 70s
inland with mid to upper 70s at the beaches. Heat stress concerns
are possible this weekend as heat indices may creep into the 100-
105° range. 07/mb
MARINE...A surface ridge stretching west over the northern Gulf
coast will bring a light to at times moderate onshore flow into
the weekend. Seas will see a slow build, mainly this weekend, from
around 1 foot to 1 to 3 feet as the onshore flow becomes a bit
better organized. /16
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Thursday afternoon for ALZ265-266.
FL...High Rip Current Risk through Thursday afternoon for FLZ202-204-
206.
MS...None.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, Jun 9, 9:44 AM CDT, 1 hour 40 minutes before
Special Weather Statement National Weather Service Mobile AL 944 AM CDT Wed Jun 9 2021 ALZ261-263-091530- Mobile Central AL-Mobile Inland AL- 944 AM CDT Wed Jun 9 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHWESTERN MOBILE COUNTY UNTIL 1030 AM CDT... At 943 AM CDT, the strong thunderstorm was located near Tanner Williams, or 16 miles southeast of Lucedale, moving north at 10 mph. Winds of 30 to 40 mph will be possible with this storm. Locations impacted include... Chunchula, Semmes, Tanner Williams, Mobile Regional Airport and Wilmer. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3074 8841 3101 8842 3092 8804 3059 8827 TIME...MOT...LOC 1443Z 195DEG 11KT 3077 8839
Special weather statement, Jun 9, 10:20 AM CDT, 1 hour 4 minutes before
Special Weather Statement National Weather Service Mobile AL 1020 AM CDT Wed Jun 9 2021 ALZ052-261-MSZ076-079-091600- Washington AL-Mobile Inland AL-Greene MS-George MS- 1020 AM CDT Wed Jun 9 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHWESTERN MOBILE...SOUTHWESTERN WASHINGTON...NORTHEASTERN GEORGE AND SOUTHEASTERN GREENE COUNTIES UNTIL 1100 AM CDT... At 1019 AM CDT, the strong thunderstorm was located 7 miles northwest of Wilmer, or 8 miles east of Lucedale, moving north at 20 mph. Winds of 30 to 40 mph will be possible with this storm. Locations impacted include... Citronelle and Deer Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3084 8838 3090 8852 3133 8854 3129 8804 TIME...MOT...LOC 1519Z 195DEG 17KT 3092 8844
Special weather statement, Jun 9, 10:54 AM CDT, 30 minutes before
Special Weather Statement
National Weather Service Mobile AL
1054 AM CDT Wed Jun 9 2021
ALZ052-261-262-091645-
Baldwin Inland AL-Washington AL-Mobile Inland AL-
1054 AM CDT Wed Jun 9 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN MOBILE...NORTHWESTERN BALDWIN AND SOUTHEASTERN WASHINGTON
COUNTIES UNTIL 1145 AM CDT...
At 1053 AM CDT, the strong thunderstorm was located over Gulfcrest,
or 8 miles south of Citronelle, moving northeast at 15 mph.
Winds in excess of 30 to 40 mph will be possible with this storm.
Locations impacted include...
Citronelle, Chunchula, Gulfcrest, Mount Vernon, Calvert, McIntosh and
Movico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3082 8817 3095 8834 3131 8813 3125 8795
3117 8794 3116 8795 3115 8797 3115 8795
3116 8793 3115 8790 3117 8789 3114 8787
3116 8788 3118 8785 3121 8788 3121 8785
3122 8786 3118 8773
TIME...MOT...LOC 1553Z 215DEG 13KT 3096 8821Special weather statement, Jun 9, 11:24 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
1124 AM CDT Wed Jun 9 2021
ALZ052-261-091715-
Washington AL-Mobile Inland AL-
1124 AM CDT Wed Jun 9 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH
CENTRAL MOBILE AND SOUTHERN WASHINGTON COUNTIES UNTIL 1215 PM CDT...
At 1123 AM CDT, the strong thunderstorm was located near Deer Park,
or 7 miles north of Citronelle, moving northeast at 15 mph.
Wind gusts of 30 to 40 mph will be possible with this storm.
Locations impacted include...
Citronelle, Wagarville, Deer Park and Tibbie.
LAT...LON 3143 8791 3141 8792 3141 8791 3139 8791
3139 8793 3138 8795 3138 8793 3107 8822
3117 8840 3154 8821
TIME...MOT...LOC 1623Z 213DEG 15KT 3119 8827The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 9:44 AM CDT | Special Weather Statement | MOB | Mobile | 46 min |
| Jun 9, 10:00 AM CDT | River Flood Warning | MOB | Choctaw, Clarke, Washington | 19 days |
| Jun 9, 10:54 AM CDT | Special Weather Statement | MOB | Washington | 51 min |
| Jun 9, 12:45 PM CDT | Special Weather Statement | MOB | Clarke | 45 min |
| Jun 9, 12:49 PM CDT | Special Weather Statement | MOB | Choctaw | 41 min |
| Jun 9, 10:20 AM CDT | Special Weather Statement | MOB | Greene | 40 min |
| Jun 9, 11:49 AM CDT | Special Weather Statement | MOB | Perry | 41 min |
| Jun 9, 1:49 PM CDT | Special Weather Statement | MOB | Wayne | 41 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.